• I have my second chemo treatment next week. The treatment plan is the drugs carbo/taxol and they may add avastin. Side effects?

    Asked by Sandy1960 on Sunday, July 1, 2012

    I have my second chemo treatment next week. The treatment plan is the drugs carbo/taxol and they may add avastin. Side effects?

    5 Answers from the Community

    5 answers
    • nancyjac's Avatar
      nancyjac (Best Answer!)

      There are lots of side effects to all of those and they vary quite a bit from one person to the next. If you have already had one round of taxol and carboplatin, then whatever you had the first time around should be the same ones you have each time. Some may be cummulative and others may not. If you google each drug, you can find lots of websites that provide an extensive list of possible side effects.

      over 4 years ago
    • misfed89's Avatar

      I have an inoperable brain tumor and will start my 15th dose of Temodar today. I take Zophran one hour prior to taking the Temodar and have experienced absolutely NO side effects. Each person reacts differently and my doctor told me I was the exception to the rule.

      over 4 years ago
    • blondie's Avatar

      Get a copy of all drugs from the doctor or online. Everything on the copies should be accurate if not up-to-date.

      WebMd.com and drugs.com are two excellent online sources.

      over 4 years ago
    • RuthAnne's Avatar

      I was on that same exact drug mixture (including Avastin). For maintenance, they removed the carboplatin. For me, the carboplatin was what gave me the worst side effects. Side effects without it have been minimal. A little nausea. A little constipation. Both for 2-3 days after each treatment.

      over 4 years ago
    • Cindy's Avatar

      Side affects can vary from person to person. I had carboplatin and taxol for ovarian cancer - 6 treatments, 3 weeks apart. The side affects were accumulative (got worse with each treatment). My side affects were constipation (for several days after each treatment), fatigue (started a couple days after each treatment and lasted a few days after my first treatment; lasted a week or two after my last treatment), hair loss (2 weeks after my first treatment), white blood cell count lowered (had to have shots to bring it up a few times), urinary tract infection (lowered white blood cell count can make it easy to get infections), and peripheral neuropathy. I did not have any problems with nausea. Most of my side affects are gone now. I still have problems with the neuropathy (about a year and 3 months after my last chemo treatment). I wasn't able to exercise until about 9 months after my last chemo treatment due to the effect on my legs. I currently exercise 30-45 minutes per day.

      over 4 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more lung cancer questions.  Also, don't forget to check out our Lung Cancer page.